EMIS ELibM Electronic Journals Publications de l'Institut Mathématique, Nouvelle Série
Vol. 99(113), pp. 43–49 (2016)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home


Pick a mirror



Marija Jelic

Faculty of Mathematics, University of Belgrade, Belgrade, Serbia

Abstract: Dold's theorem gives sufficient conditions for proving that there is no $G$-equivariant mapping between two spaces. We prove a generalization of Dold's theorem, which requires triviality of homology with some coefficients, up to dimension $n$, instead of $n$-connectedness. Then we apply it to a special case of Knaster's famous problem, and obtain a new proof of a result of C. T. Yang, which is much shorter and simpler than previous proofs. Also, we obtain a positive answer to some other cases of Knaster's problem, and improve a result of V. V. Makeev, by weakening the conditions.

Keywords: $G$-equivariant mapping; Dold's theorem; cohomological index; Knaster's problem; configuration space; Stiefel manifold

Classification (MSC2000): 52A35; 55N91; 05E18; 55M20

Full text of the article: (for faster download, first choose a mirror)

Electronic fulltext finalized on: 12 Apr 2016. This page was last modified: 20 Apr 2016.

© 2016 Mathematical Institute of the Serbian Academy of Science and Arts
© 2016 FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition